MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET
Catalog Number 10300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chills (2191); Reaction (2414); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: during follow-up with the customer, it was determined that the pre-procedure ionized calcium and magnesium levels are not being checked.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer reported that during an allogenic continuous mononuclear cell (cmnc) collection on the spectra optia device, a donor experienced mild chills.Per the customer, this donor reaction occurred after one total blood volume (tbv) of the donor was processed.The doctor at the customer site ordered iv emset injection and iv avil injection as a result of the reaction.Per the customer, the donor is reported as "ok".Donor¿s identifier is not available at this time.The spectra optia set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
Investigation: per customer follow up, the attending physician is suspecting a possible allergic ethylene oxide (eto) reaction.The customer is now using saline rinse option for every procedure and observed no issues during the procedure.The end of run summary information for the procedure was reviewed and it indicated that the device was found to be operating as intended for the procedure based on the data entered by the operator.There was no system or device malfunction identified that may have contributed to the adverse reactions reported.Per therapeutic apheresis handbook: a physician's reference, overall patient reactions may occur in approximately 4.8% of procedures.Of these reactions, most were mild and well tolerated.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The allogenic donor was mobilized with grafeel 600mcg/day for 5 days.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information.Corrected information is being provided.Root cause: a definitive root cause for the donor's reaction could not be determined.Possible causes for the alleged reactions include but are not limited to the donor's physiology, drugs used for mobilization and/or the donor's sensitivity to et0.
 
Event or Problem Description
After multiple attempts the donor id was not provided by the customer.Donor weight is reported as (b)(6) kgs from the customer, the run data file (rdf) reports the donor weight as (b)(6) kgs.

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA IDL SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key8120246
Report Number1722028-2018-00317
Device Sequence Number11190182
Product Code GKT
UDI-Device Identifier05020583103009
UDI-Public05020583103009
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K172590
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2020
Device Catalogue Number10300
Device Lot Number1805293330
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2018
Supplement Date Received by Manufacturer12/10/2018
01/09/2018
Initial Report FDA Received Date11/30/2018
Supplement Report FDA Received Date12/20/2018
01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age00027 YR
Patient Weight64